Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 9, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Apr 20, 2008, 3:16 AM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Apr 20, 2008, 12:13 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2008, 3:16 AM CDT (08:16 UTC)
- In effect from
- Apr 20, 2008, 12:13 PM CDT
- Expired
- Apr 20, 2008, 2:47 PM CDT
- In force
- 3 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3338 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 200816 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 316 AM CDT SUN APR 20 2008 ...STRONG SOUTHEAST WINDS THIS AFTERNOON AND EARLY EVENING... KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 201630- /O.NEW.KGID.WI.Y.0009.080420T1800Z-080421T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 316 AM CDT SUN APR 20 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. SOUTHEAST WINDS WILL INCREASE BY AFTERNOON WITH SUSTAINED WINDS OF OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEINLEIN
2 follow-up statements
000 WWUS73 KGID 201715 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1215 PM CDT SUN APR 20 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 210100- /O.EXT.KGID.WI.Y.0009.080420T1713Z-080421T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1215 PM CDT SUN APR 20 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WILL BE NOTED ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THROUGH EARLY EVENING. GUSTS TO 45 MPH ARE LIKELY...ESPECIALLY ALONG AND EAST OF HIGHWAY 281. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS73 KGID 201947 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 247 PM CDT SUN APR 20 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 202100- /O.CAN.KGID.WI.Y.0009.000000T0000Z-080421T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 247 PM CDT SUN APR 20 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. THOUGH SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGH EARLY EVENING...WIND SPEEDS WILL BE BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 20, 12:10 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 20, 12:10 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1210 AM CDT SUN APR 20 2008 .AVIATION...06Z TAF. VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. THE BIGGEST WEATHER FACTOR IN THE NEXT 24 HOURS WILL BE THE INCREASING SOUTHERLY WINDS DURING THE DAY WITH GUSTS NEAR 30KTS POSSIBLE. && PREV DISCUSSION... /ISSUED 250 PM CDT SAT APR 19 2008/ SHORT TERM...THROUGH 12Z TUESDAY. VERY PLEASANT DAY WITH HIGH PRESSURE FROM FROM THE EASTERN DAKOTAS TO EASTERN KANSAS. LIGHT WINDS AND TEMPERATURES IN THE 60S TO LOWER 70S. THE MAIN ISSUE SUNDAY IS INCREASING WINDS AND TEMPERATURES. WINDS WILL SHOW A SHARP INCREASE LATE TONIGHT AND EARLY SUNDAY WITH STRONG LOW LEVEL JET OVERHEAD AND TIGHT SURFACE PRESSURE GRADIENT IN PLACE. AS WITH YESTERDAY/S RUN...BOTH THE NAM/GFS DEPICT A BRIEF PERIOD OF LOW LEVEL CLOUDS INFRINGING ON THE WESTERN CFWA FOR A SHORT TIME SUNDAY MORNING. STRONG WINDS BELT THE AREA ALL DAY WITH GUSTS OVER 35 MPH LIKELY. DID MY BEST NOT TO LOWER TEMPERATURES SUNDAY FROM LOWER 80S...ALTHOUGH IS SETTLED ON A RANGE FROM 78 TO 83 ACROSS THE CWFA. HAVE SOME CONCERN WITH SOUTHEAST DIRECTIONAL FLOW AND MOISTURE INCREASE IMPACT THOSE TEMPS. COLD FRONT IS TIMED BY GFS/NAM TO BE WORKING THROUGH THE EASTERN CWFA SHORTLY AFTER DAWN MONDAY. LOW CLOUDS CONTINUE TO BE SHOWN BY BOTH MODELS AS STREAMING UP AHEAD OF THE FRONT...AND IMPACTING THE EASTERN CWFA FOR A TIME MONDAY. CONTINUED WITH A SMALL RISK OF THUNDERSTORMS NEAR THE FRONT IN THE EXTREME SOUTHEAST CWFA LATE MONDAY AFTERNOON...AND THEN ACROSS MOST OF THE CWFA MONDAY NIGHT. MONDAY NIGHT LOOKS MORE LIKELY...AS SHORT WAVE MOVES OUT OF THE ROCKIES AND RIDES ALONG/NORTH OF THE FRONT. AREAS TO THE EAST OF THE CWFA ARE FAVORED WITH BETTER MOISTURE...AND ARE THE TARGETED QPF AREA PER MODELS...BUT WITH DEVELOPMENT ON OR VERY NEAR THE CWFA...A SMALL RISK APPEARS REASONABLE. LONG TERM...12Z TUESDAY THROUGH SATURDAY. PRECIPITATION CHANCES WEDNESDAY NIGHT THROUGH THURSDAY NIGHT ARE THE MAIN FOCUS. DRY CONDITIONS AND SEASONAL TEMPERATURES ARE ANTICIPATED EARLY IN THE PERIOD. SURFACE HIGH PRESSURE BUILDS INTO THE REGION ON TUESDAY BENEATH A QUASI-ZONAL FLOW ALOFT AS SHORTWAVE ENERGY PIVOTING AROUND UPPER LOW OVER CENTRAL CANADA STAYS NORTH OF THE AREA. THE FLOW ALOFT TRANSITIONS TO SOUTHWESTERLY ON WEDNESDAY AHEAD OF THE NEXT UPPER TROUGH PUSHING INTO THE WESTERN CONUS. MEANWHILE SURFACE HIGH PRESSURE SLIDES EAST WHILE THE LEE TROUGH DEEPENS TO THE WEST...BRINGING EAST/SOUTHEAST SURFACE WINDS TO THE REGION WHICH WILL HELP BEGIN TO DRAW DEEPER MOISTURE BACK INTO THE AREA. THE SOUTHWEST WIND FLOW ALOFT WILL FAVOR SOME WARMING...BUT THIS WILL BE TEMPERED BY THE EAST/SOUTHEAST WIND COMPONENT SO HAVE ONLY WARMED TEMPS SLIGHTLY FROM TUESDAY. SHOWER AND THUNDERSTORM CHANCES THEN RETURN WEDNESDAY NIGHT AS THE LOW LEVEL JET CRANKS UP AHEAD OF APPROACHING UPPER TROUGH AND ACCOMPANYING SURFACE TROUGH/COLD FRONT. ENSUING LOW-LEVEL MOISTURE TRANSPORT/THETA-E ADVECTION/ISENTROPIC LIFT (305K) ALL FAVOR SHOWER/THUNDERSTORM DEVELOPMENT WITH DECENT ELEVATED INSTABILITY IN PLACE. THE MAIN QUESTION THURSDAY/THURSDAY NIGHT THEN BECOMES FRONTAL TIMING AS MODELS CONTINUE TO WAVER WITH THIS. WILL HANG ONTO THUNDERSTORM CHANCES THURSDAY AND THURSDAY NIGHT WITH THE COLD FRONT EXPECTED TO SWEEP THROUGH SOMETIME DURING THIS PERIOD AHEAD OF UPPER TROUGH AXIS MAKING SLOW EASTWARD PROGRESS INTO THE PLAINS. THINGS THEN LOOK TO DRY OUT BY FRIDAY WITH THE CWA EXPECTED TO BE IN THE DRIER AND MORE STABLE POST FRONTAL AIRMASS BY THIS TIME. TEMPERATURES ARE A TOUGH CALL ON THURSDAY AS THEY WILL BE STRONGLY DEPENDENT ON FRONTAL TIMING...WHICH REMAINS ELUSIVE AT THIS POINT. HAVE AIMED HIGHS IN THE LOWER 60S NORTH TO AROUND 70 SOUTH FOR NOW...BEFORE DROPPING INTO THE UPPER 50S TO MID 60S ON FRIDAY BEHIND THE FRONT. CONSIDERABLE MODEL DIFFERENCES AND HENCE FORECAST UNCERTAINTY DEVELOP BY FRIDAY NIGHT AND SATURDAY. THE LAST TWO RUNS OF THE GFS AND ECMWF HAVE BEEN TOTALLY OUT OF PHASE WITH ONE ANOTHER DURING THIS PERIOD...WITH THE GFS ADVERTISING PRONOUNCED UPPER RIDGING BUILDING IN WHILE THE ECMWF STILL HAS DEEP TROUGHING IN PLACE ACROSS THE CENTRAL CONUS. GENERALLY STAYED CLOSE TO HPC GUIDANCE DURING THIS TIME...WHICH FAVORED THE ECMWF SOLUTION. LEFT FORECAST DRY FOR THESE LATTER PERIODS GIVEN THE UNCERTAINTY...BUT COULD END UP NEEDING SOME POPS FRIDAY NIGHT/SATURDAY IF THE ECMWF SOLUTION OF SWINGING MORE SHORTWAVE ENERGY THROUGH THE LONGWAVE TROUGH HOLDS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 19, 2:22 PM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO NATIONAL WEATHER SERVICE HASTINGS NE 222 PM CDT SAT APR 19 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 201200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 222 PM CDT SAT APR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR SOME AREAS EAST OF STATE HIGHWAY 14 LATE MONDAY AFTERNOON...AND ACROSS MOST OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS MONDAY NIGHT. THUNDERSTORMS ARE BACK IN THE FORECAST AGAIN FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.